Hello, I am 24 years old male and my hair thinning in the front has started to accelerate a year ago. I went to my doctor and he has prescribed generic finasteride 5mg, but he recommended that I take half the tablet (2.5mg) stating that it will be easier to divide than quartering and that I will be fine on it.
Well I have been taking it for the past 9 months and I have been shedding lots of hair and front has thinned while on the finasteride. Is it possible that the higher dosage (more than 1mg) of finasteride has caused this? Or is this normal shed? and What do you think I should do? Talk to my doctor and decrease the dosage to quarter the tablet? I feel lost and helpless. Thank you for your answer
Men that take the full 5mg dose of finasteride for treating the prostate don’t experience increased shedding, and I don’t believe that a 2.5mg dose taken daily will cause additional shedding. Some men do report some initial shedding even with the 1mg dose (though this isn’t terribly common), but if you’ve continued to shed for 9 months, you may just be continuing to lose hair from your primary genetic disorder.
You need to communicate better with your doctor or find another doctor who you can relate to better. It would be inappropriate for me to take charge of your care with regard to being more specific in the solution to your shedding problem. In other words — talk to your prescribing doctor.